Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 265, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 25, 2009, 11:40 PM EST for Butts County, Henry County, Newton County, Georgia. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2009, 11:40 PM EST (04:40 UTC)
- Expired
- Dec 26, 2009, 11:15 AM EST
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Butts County, GA, Henry County, GA, Newton County, GA
The radar
The Atlanta radar (KFFC), 54 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South River at GA 81 at Snapping Shoals (SPGG1).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02204520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 260440 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1140 PM EST FRI DEC 25 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... SOUTH RIVER NEAR SNAPPING SHOALS AFFECTING BUTTS...HENRY AND NEWTON COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC035-151-217-261840- /O.NEW.KFFC.FL.W.0265.091226T0440Z-000000T0000Z/ /SPGG1.1.ER.091226T0430Z.091226T0430Z.000000T0000Z.UU/ 1140 PM EST FRI DEC 25 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE SOUTH RIVER NEAR SNAPPING SHOALS * FROM THIS EVENING UNTIL FURTHER NOTICE. * AT 11 PM FRIDAY THE STAGE WAS 11.9 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE RISING...REACHING NEAR 12.2 FEET EARLY SATURDAY MORNING...THEN BEGIN FALLING. * AT 12 FEET...MINOR FLOODING OF WOODLANDS IN THE NATURAL FLOOD PLAIN BEGINS ALONG THE RIVER. DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 81...PORTIONS OF LUCY LANE AND LUNSFORD ROAD IN NORTH BUTTS COUNTY BEGIN TO FLOOD. $$
2 follow-up statements
000 WGUS82 KFFC 260722 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 222 AM EST SAT DEC 26 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... CHATTAHOOCHEE RIVER NEAR WHITESBURG AFFECTING CARROLL...COWETA AND HEARD COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... SOUTH RIVER NEAR SNAPPING SHOALS AFFECTING BUTTS...HENRY AND NEWTON COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC035-151-217-262122- /O.CON.KFFC.FL.W.0265.000000T0000Z-000000T0000Z/ /SPGG1.1.ER.091226T0430Z.091226T0630Z.000000T0000Z.UU/ 222 AM EST SAT DEC 26 2009 THE FLOOD WARNING CONTINUES FOR THE SOUTH RIVER NEAR SNAPPING SHOALS * UNTIL FURTHER NOTICE. * AT 1 AM SATURDAY THE STAGE WAS 12.1 FEET...AND SLOWLY RISING. * MINOR FLOODING IS OCCURRING AND...AND MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE RISING...REACHING NEAR 12.2 FEET EARLY SATURDAY MORNING...THEN BEGIN FALLING. * AT 12 FEET...MINOR FLOODING OF WOODLANDS IN THE NATURAL FLOOD PLAIN BEGINS ALONG THE RIVER. DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 81...PORTIONS OF LUCY LANE AND LUNSFORD ROAD IN NORTH BUTTS COUNTY BEGIN TO FLOOD. $$ GAC045-077-149-260752- /O.CAN.KFFC.FL.W.0262.000000T0000Z-091226T1305Z/ /WHTG1.1.ER.091226T0230Z.091226T0315Z.091226T0322Z.NO/ 222 AM EST SAT DEC 26 2009 THE FLOOD WARNING IS CANCELLED FOR THE CHATTAHOOCHEE RIVER NEAR WHITESBURG * AT 1 AM SATURDAY THE STAGE WAS 14.8 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL CONTINUE FALLING. $$
000 WGUS82 KFFC 261615 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1115 AM EST SAT DEC 26 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN GEORGIA... SOUTH RIVER NEAR SNAPPING SHOALS AFFECTING BUTTS...HENRY AND NEWTON COUNTIES && GAC035-151-217-261715- /O.CAN.KFFC.FL.W.0265.000000T0000Z-091226T1615Z/ /SPGG1.1.ER.091226T0430Z.091226T1115Z.091226T1315Z.UU/ 1115 AM EST SAT DEC 26 2009 THE FLOOD WARNING IS CANCELLED FOR THE SOUTH RIVER NEAR SNAPPING SHOALS. * AT 10 AM SATURDAY THE STAGE WAS 11.6 FEET...AND FALLING. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE TO FALL FOR THE NEXT FEW DAYS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 25, 5:50 PM EST, 5 hours 50 minutes earlier.
Area forecast discussion, Dec 25, 5:50 PM EST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 550 PM EST FRI DEC 25 2009 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... CURRENT RADAR LOOP SHOWS THE SHOWERS FINALLY EXITING EAST GA THIS AFTERNOON AS FRONTAL SYSTEM MOVES NE UP THE EASTERN SEABOARD. LATEST SATELLITE LOOP SHOWS SOME LOW TO MID LEVEL CLOUDS STILL STREAMING ACROSS THE AREA...MOSTLY ASSOCIATED WITH THE WRAP AROUND MOISTURE FROM THE MAIN LOW PRESSURE CENTER NOW OVER IA/MN/WI. HIGH PRESSURE IS BEGINNING TO BUILD INTO THE AREA FROM THE SW AND WILL CONTINUE TO THROUGH THE WEEKEND. THIS RIDGE SHOULD KEEP NORTH AND CENTRAL GA DRY THROUGH SAT BUT THERE IS A WEAK WAVE THAT MOVE NE OUT OF THE GULF SUN AND MOVES MAINLY ACROSS THE PANHANDLE OF FL AND S GA. THIS WAVE DOES BRING DECENT MOISTURE UP ACROSS CENTRAL GA SUN SO HAVE PUT IN A SLIGHT CHANCE OF PRECIP DURING THE DAY. THIS WAVE DOES NOT HAVE MUCH INSTABILITY WITH IT SO NOT EXPECTING ANYTHING MORE THAN SOME ISOLATED SHOWERS IF ANYTHING AT ALL. THE REST OF THE AREA SHOULD ONLY SEE SOME INCREASED CLOUD COVER. LOOKS LIKE THE WINDS ACROSS N GA HAVE FINALLY SUBSIDED SO WILL DROP THE WIND ADVISORY AT 20Z THIS AFTERNOON. .LONG TERM /MONDAY THROUGH FRIDAY/... ANOTHER RIDGE BUILD BACK IN BEHIND THE WAVE THAT MOVES THROUGH ON SUN. THIS RIDGE LOOKS TO KEEP THE REGION DRY THROUGH WED. BOTH GFS AND ECMWF SHOW ANOTHER GULF LOW DEVELOPING WEDNESDAY NIGHT...THEN TRACKING ACROSS NORTH OR CENTRAL FL ON THURSDAY. THIS WOULD BE SPREAD CLOUDS AND RAIN CHANCES OVER MUCH OF THE AREA ON THURSDAY. IT APPEARS THIS WILL BE AN OVERRUNNING EVENT WITH A COLD STABLE RAIN ON TAP. THEREFORE...WILL SHOW NO MENTION OF THUNDER AT THIS TIME. && .AVIATION... PRESSURE GRADIENT WILL CONTINUE TO WEAKEN OVERNIGHT...AS LOW OVER THE MSRVR VLY SLOWLY LIFTS TO THE NORTHEAST. WINDS SHOULD REMAIN WESTERLY AROUND 10 KTS OR LESS. AS THE RIDGE BUILDS FROM THE WESTERN GULF...CLOUD COVER CURRENTLY BKN 2-3 THSD FTS...BECMG SCTD AROUND 03Z AND CLEARING BY 12Z. VSBYS UNLIMITED. && TO THIN WITH CEILING AROUND TWO THOUSAND FEET .PRELIMINARY POINT TEMPS/POPS... ATHENS 29 54 33 53 31 / 0 0 0 5 10 ATLANTA 28 51 33 52 30 / 0 0 0 5 10 BLAIRSVILLE 27 49 25 46 26 / 0 0 0 5 10 CARTERSVILLE 28 50 25 50 26 / 0 0 0 5 5 COLUMBUS 31 53 33 53 32 / 0 0 0 10 10 GAINESVILLE 28 50 32 49 30 / 0 0 0 5 10 MACON 32 52 32 54 31 / 0 0 0 10 10 ROME 30 51 29 52 28 / 0 0 5 5 10 PEACHTREE CITY 28 51 25 51 26 / 0 0 0 5 10 VIDALIA 34 58 30 54 31 / 0 0 0 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Dec 25, 3:57 PM EST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 357 PM EST FRI DEC 25 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-262100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 357 PM EST FRI DEC 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... THE COLD FRONT HAS PUSHED EAST OF GEORGIA...WHILE THE ASSOCIATED LOW PRESSURE SYSTEM OVER THE MISSISSIPPI VALLEY CONTINUES TO LIFT NORTHEASTWARD. MEANWHILE...HIGH PRESSURE OVER THE WESTERN GULF WILL BUILD EASTWARD PROVIDING CLEARING CONDITIONS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 11:52 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 10 hr |
| Dec 26, 6:05 AM EST | River Flood Warning | FFC | Washington, Wilkinson | 21 hr |
| Dec 26, 1:11 PM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 5 days |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.